Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 19, 2000, 8:04 PM CDT for Franklin County, Kansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 8:04 PM CDT (01:04 UTC)
- Expired
- Apr 19, 2000, 8:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Franklin County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:10 PM CDT | Hail 1 | Peoria, KS | |
| Apr 19, 8:26 PM CDT | Hail 0.88 | Richmond, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 200105 SVRTOP KSC059-200135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 804 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS * UNTIL 835 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF RANTOUL...OR ABOUT 7 MILES EAST OF OTTAWA...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED... WELLSVILLE RANTOUL PEORIA LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. 58
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:16 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 19, 3:16 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 316 PM CDT WED APR 19 2000 PROBLEM OF THE DAY IS THE CHC FOR TSTMS EARLY IN FORECAST. MOISTURE SLOWLY RETURNING NORTH BUT APPEARS ON LATEST RUCII THAT MOST OF ACTION...IF IT OCCURS...WILL BE ALONG AND EAST OF INTERSTATE 35. GOOD COOLING ALOFT WITH ASSOCIATED LIFT EVIDENT ON LATEST SAT PIX OVER NWRN KS IN DRY AIR. CONVECTIVE CLOUDS EVIDENT THERE. AS CDFNT MVS THROUGH AREA TONIGHT...CLOUDS SHOULD BE ON THE INCREASE FROM NORTHWEST TO SOUTHEAST...MUCH AS CURRENT FCST INDICATES. USING AWIPS CROSS SECTIONS TO GOOD ADVANTAGE FOR GUIDANCE ON LOWER CLOUDS...BOTH AS THEY INCREASE LATE TONIGHT/TMRW...THEN DECREASING LATER TMRW NIGHT. AVM SEEMS TOO FAST...OTHER MODELS ABOUT RIGHT WITH EVOLUTION AND DISSIPATION OF LOWER CLOUDS. PREFER FAN GUIDANCE TEMPERATURES THROUGHOUT FCST. LTL CHC FOR LIGHT PCPN ON THURSDAY...BUT WILL MAINTAIN LOW POP ALREADY IN FCST. .TOP...NONE.
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.